MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G31520
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
1 unit of echo-19 of lot c1622370 was returned opened, not in its original packaging.The device involved in the complaint was evaluated in the laboratory.A kink proximal to the sheath extender was observed.The needle was able to be advanced and retracted but with difficulty.No issue observed with the thumbscrews on the device.Prior to distribution, all echo-19 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at (b)(4).A review of the manufacturing records for echo-19 of lot number c1622370 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1622370.The notes section of the instructions for use, which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to flexed and twisted endoscope position causing the needle to kink below the sheath extender and resulting in the needle not able to retract fully into the sheath.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations on (b)(6) 2019: "eus possible drainage or access rendezvous." additional information provided by dm on 16-oct-2019: 'patient (b)(6) female with severe case of pancreatitis and compartment syndrome presented with pancreatic sudo cyst.Patient was scheduled for an eus guided cystgastrostomy.Per usual dr (b)(6) will use the 19g echo tip cook needle for access of the cyst under eus guidance.Dr (b)(6) passed the scope and quickly identified the cyst.We removed the needle from its packaging with no force and it came out easily.I set the sheath to dr (b)(6) preferred setting and tighten the knobs as i usually do and handed it to him.The needle attached to our gfuc 180 olympus linear scope with no trouble.As dr (b)(6) was lining up to stick the cyst he had more resistance than usual so he had me check the needle as it usually works with more ease.As dr (b)(6) attempts to bring the needle back into the protective sheath he felt a snap so he quickly removed the catheter from the scope.We all noticed the needle was still exposed and had never retracted into the sheath.We attempted to bring the needle back into to sheath with no luck.We were able to force the needle back in but now we realized the knob that controls the amount of exposed sheath was corresponding with the knob that controls the amount of needle that comes out.At this point we chose to get a new needle as to keep the patient from being harmed.The second 19g cook needle worked perfectly and successfully as we were able to perform the case as plan with no complications.'".

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9315704
Report Number3001845648-2019-00591
Device Sequence Number2361372
Product Code FCG
UDI-Device Identifier00827002315204
UDI-Public(01)00827002315204(17)220613(10)C1622370
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K083330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2022
Device Model NumberG31520
Device Catalogue NumberECHO-19
Device Lot NumberC1622370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/16/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2019
Initial Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR